Results 1 to 7 of 7

Thread: prednisone taper

  1. #1
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Cool prednisone taper

    My new dr., who was very concerned about me being on high dose prednisone, has begun tapering me off. I have went from 40mg a day to 14 mg a day now. For the most part things seem to be going well, however I have noticed that I do get tired a lot easier, I don't have the strength or endurance that I used to have, not to mention the fibromyalgia and joint pain. I mention this to people and they say that I am just getting older, my dr even made this comment, although he might have been making a funny, well, yes I am getting older, however the side effects of getting older I do not believe just pop up overnight, or in my case, the last six months. Just curious if any body has had similar symptoms. All have a good Thanksgiving.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hey scubagramplit,
    It's good to see you here again. I thought that we had lost you.
    You made a fairly recent move for a new job, didn't you? How is it going?
    As for your fatigue, I think you're right. I'm a little older than you (52), and I've watched other ladies two or three years older than me bouncing around with so much more energy than I have. It just can't be age. There are too many older people out there with much more energy than we have. My hubby is older than you (53) and he's riding a 10 speed bike to and from classes 6 miles each way every day. If I were you, I simply wouldn't let the doc use your age as an excuse.
    I can't take steroids because of AVN. I'm taking Plaquenil and MTX, and my energy has improved a lot. However, my painful knees, hips and back simply won't go along with it.
    Welcome back!
    Marla

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    Hi:
    Unfortunately, this happens often when tapering Prednisone. Also, for some, symptoms begin to reappear when tapering. Many have found that they've had to find a maintenance dose that can be taken daily for longer periods of time in order to avoid the reappearance of symptoms and/or the fatigue. Perhaps you can talk to your doctor about staying on a dose that helps you feel better and/or taking another steroid-sparing drug while tapering.
    I wish you the very best.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  4. #4
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    Thanks for that bit Magistramarla, I agree, prior to six months ago I had all kinds of energy, whent snowmobiling, hiking, hunting, liked to work, there is no way that six months can make that big of a difference to be just dismissed as getting older, we'll see what happens.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  5. #5
    Join Date
    Apr 2009
    Posts
    838
    Blog Entries
    5
    Thanks
    8
    Thanked 24 Times in 22 Posts

    Default

    SCUBA... like Marla said, I thought we lost you too. It's good to hear from you! I'm sorry you're not able to do all those things like before...I agree, it can't be because of getting older, that's dramatic change in a short time.

  6. #6
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    795
    Blog Entries
    4
    Thanks
    26
    Thanked 77 Times in 54 Posts

    Default

    My doctor wants to get me off prednisone because i have been on it for so long and up and down in dosages. But every time he tries to take it away and add something else other symptoms flare up. So now i am on methotrexate and he has just increased the dosage on that. I really do not like it but i trust my doctor. Hope you are feeling better soon. Love Bonita

  7. #7
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    Thanks all for the support.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •